Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 217, NWS Fort Worth, TX

April 15, 2000Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 15, 2000, 9:25 PM CDT for Young County, Texas. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 15, 2000, 9:25 PM CDT (02:25 UTC)
Expired
Apr 15, 2000, 10:15 PM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Young County, TX

What was reported inside it

TimeReportWhereRemark
Apr 15, 9:37 PM CDTHail 2.5Graham, TX
Apr 15, 9:38 PM CDTHail 1.75Newcastle, TX
Apr 15, 9:40 PM CDTHail 0.88Loving, TX
Apr 15, 10:02 PM CDTHail 2.75Graham, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 160227
SVRFTW
TXC503-160315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT SAT APR 15 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1015 PM CDT

* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM FROM OLNEY TO 10 MILES NORTHWEST OF          
  GRAHAM...MOVING EAST AT   30 MPH.

* LOCATIONS IN THE WARNING INCLUDE GRAHAM

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAHAM AROUND 940 PM CDT

THIS STORM PRODUCED HAIL UP TO TWO INCHES IN DIAMETER IN NEWCASTLE 
ATD 925 PM.

LAT...LON 3340 9855 3308 9883 3302 9847 3339 9844

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:45 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 15, 7:45 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT SAT APR 15 2000

WE WILL UPDATE ZONES AND INCREASE RAIN CHANCES NORTHERN AND
NORTHWESTERN ZONES...AND POSSIBLY INTO THE CENTRAL ZONES AS WELL.
A SQUALL LINE IS FORMING FROM WICHITA FALLS TO SOUTHWEST OF ABILENE.
THERE IS SIGNIFICANT SYNOPTIC SCALE FORCING...AND THE LINE SHOULD
CONTINUE TO FILL IN AS IT MOVES ACROSS NORTH TEXAS.  VERTICAL
SHEARS ARE NOT VERY IMPRESSIVE...AND THE LOW-LEVEL MOISTURE IS
LIMITED.  THE TEMPERATURE/DEW POINT SPREAD (HIGHER CLOUDS BASES...
AND MORE EVAPORATIVE COOLING FOR COLD OUTFLOW) AND LACK OF STRONG
VERTICAL SHEAR SUGGEST LOW CHANCES FOR SUPERCELL TORNADOES AT THIS
TIME.  WE WILL MONITOR THIS FOR ANY CHANGES THAT MAY OCCUR IN THE
VERTICAL SHEAR PROFILE.

WILL END THUNDERSTORMS IN THE WEST SHORTLY AFTER MIDNIGHT...AND
BRING THUNDER INTO CENTRAL ZONES BY LATE EVENING.  ANOTHER UPDATE IS
LKIKELY LATER THIS EVENING AS THE EVENT PROGRESSES.

.FTW...NONE.

26

In the hours before

Special weather statement, Apr 15, 7:40 PM CDT, 1 hour 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160330-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT SAT APR 15 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH
TEXAS THROUGH TONIGHT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS
AND HAIL.  IN ADDITION...HEAVY RAIN IN URBAN AREAS MAY PRODUCE BRIEF
FLOODING OF ROADS.  THE POTENTIAL FOR TORNADOES IS LOW.

EARLY THIS EVENING...A LINE OF THUNDERSTORMS WAS DEVELOPING
NEAR THE DRY LINE FROM NEAR WICHITA FALLS TO ABILENE TO SAN
ANGELO.  THIS LINE WILL REACH A MONTAGUE...EASTLAND LINE BETWEEN
830 AND 10 PM...AND A SHERMAN...FORT WORTH...TEMPLE LINE BETWEEN
1030 PM AND 1 AM.  AREAS FARTHER EAST OF INTERSTATE 35 WILL BE
AFFECTED DURING THE EARLY MORNING HOURS ON SUNDAY.

INITIALLY...THE STRONGEST STORMS WILL REMAIN NORTH OF INTERSTATE 20.
HOWEVER...AS THE STORMS APPROACH INTERSTATE 35...THEY WILL INTENSIFY
ACROSS THE ENTIRE LINE.

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTERS SHOULD BE READY FOR
ACTIVATION AS THESE STORMS APPROACH YOUR AREA.

&&

...FOR OTHER AREAS...
FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).
Local storm report, Apr 15, 9:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT SAT APR 15 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0903 PM    OLNEY                     TX   1.00 INCH HAIL
04/15/00   YOUNG                          EMERGENCY MANAGEMENT
                                          REPORTED QUARTER HAIL
                                          ON THE SOUTH SIDE OF TOWN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:36 PM CDTSevere Thunderstorm WarningFWDYoung54 min
Apr 15, 9:21 PM CDTSevere Thunderstorm WarningFWDJack54 min
Apr 15, 9:59 PM CDTSevere Thunderstorm WarningFWDPalo Pinto61 min
Apr 15, 10:11 PM CDTSevere Thunderstorm WarningFWDJack49 min
Apr 15, 10:28 PM CDTSevere Thunderstorm WarningFWDWise62 min
Apr 15, 10:43 PM CDTSevere Thunderstorm WarningFWDParker62 min
Apr 15, 11:16 PM CDTSevere Thunderstorm WarningFWDDenton59 min
Apr 15, 11:25 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Apr 15, 11:45 PM CDTSevere Thunderstorm WarningFWDParker30 min
Apr 16, 12:06 AM CDTSevere Thunderstorm WarningFWDDallas54 min
Apr 16, 12:15 AM CDTSevere Thunderstorm WarningFWDTarrant60 min
Apr 16, 12:49 AM CDTSevere Thunderstorm WarningFWDDallas41 min
Apr 16, 1:17 AM CDTSevere Thunderstorm WarningFWDTarrant28 min
Apr 16, 1:29 AM CDTTornado WarningFWDTarrant31 min
Apr 16, 1:33 AM CDTFlash Flood WarningFWDDallas, Tarrant117 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.